Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

June 9, 2021Brown County, Keya Paha County, Rock County, Nebraska

NWS North Platte, NE issued this special weather statement at Jun 9, 2021, 4:39 AM CDT for Brown County, Keya Paha County, Rock County, Nebraska. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2021, 4:39 AM CDT (09:39 UTC)
Expired
Jun 9, 2021, 5:45 AM CDT
In force
66 min
Issued by
NWS North Platte, NE

Counties Brown County, NE, Keya Paha County, NE, Rock County, NE

The radar

The North Platte radar (KLNX), 99 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 933 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
933 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
1768 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

002 
WWUS83 KLBF 090939
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
439 AM CDT Wed Jun 9 2021
 
NEZ005-006-008-009-091045-
Brown NE-Eastern Cherry NE-Rock NE-Keya Paha NE-
439 AM CDT Wed Jun 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHERRY...NORTHERN
ROCK...BROWN AND KEYA PAHA COUNTIES UNTIL 545 AM CDT...

At 439 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Millboro to 9 miles
northwest of Johnstown to 11 miles southeast of Valentine National
Wildlife Refuge. Movement was southeast at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Ainsworth, Bassett, Springview, Long Pine, Newport, Johnstown,
Norden, Wood Lake, Burton, Hofeld Lake, Raven, Bobcat State Wildlife
Management Area, Willow Lake State Wildlife Management Area, Thomas
Creek State Wildlife Management Area, Mariaville, Pine Glen State
Wildlife Refuge, Antelope Peak, Mills, Brocksburg and Nets Peak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4290 9925 4241 9938 4208 9986 4209 9991
      4242 10054 4272 10021 4300 10013 4300 9926
TIME...MOT...LOC 0939Z 293DEG 23KT 4298 10004 4269 10013 4245 10040 

$$

NMJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 9, 4:18 AM CDT, 21 minutes earlier.

Area forecast discussion, Jun 9, 4:18 AM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
418 AM CDT Wed Jun 9 2021

.SHORT TERM...(Today through Thursday)
Issued at 413 AM CDT Wed Jun 9 2021

Two MCS's are underway early this morning, one across nrn Nebraska
and a second across swrn Nebraska. The nrn Nebraska system is a
bit stronger and could last longer into the morning hours before
low level forcing weakens with the loss of the nocturnal low level
jet. The system across swrn Neb has been showing signs of
weakening. The forecast this morning allows for these two
convective systems to decay across ncntl and swrn Nebraska and
assumes no large scale forcing or focus to sustain the systems
past 11 am.

Stratus has developed across wrn KS and the models show these low
clouds affecting swrn Nebraska this morning. There are also debris
cloudiness from the thunderstorms in place this morning across nrn
Nebraska. Both these features will partially disrupt the heating
cycle so the temperature forecast leans toward the warmer guidance
for temperatures which is a degree or two lower than the warmest
numbers- the ECM guidance and Canadian regional model. Another
similar round of morning stratus is predicted by the SREF Thursday
morning.

No thunderstorms are forecast this afternoon, tonight or Thursday. A
very strong cap will develop today which should last through
Thursday afternoon. Temperatures at the h700mb level rise to around
17C. This very strong cap will limit mixing and force moisture to
pool in the lower levels. The models are in very good agreement
predicting dew points in the upper 60s to around 70 Thursday. The
temperature forecast Thursday, like Wednesday, leans toward the
warmer guidance. Temperatures at h850mb rise a few degrees
supporting 90s throughout wrn and ncntl Nebraska. Forecast
temperatures and dew points Thursday afternoon may send heat indices
to near or above 100F and later forecasts might well include a heat
advisory for Thursday afternoon.

.LONG TERM...(Thursday night through Tuesday)
Issued at 413 AM CDT Wed Jun 9 2021

The models have been very consistent lifting an upper level wave
through the nrn Rockies Thursday night. This should cause a
portion of the 50kt+ 500mb jet to move across wrn Nebraska setting
off thunderstorms. The 6 hours or so period of strong winds aloft
and ML and 800mb computed CAPE north of 4000J/KG should support
supercells capable of large or very large hail. To the east,
across ncntl Nebraska, winds aloft remain relatively weak in the
ECM Thursday night but the NAM and GFS both show a belt of 40kt
winds aloft sweeping through Nebraska. A multicell complex of
storms should develop across ncntl Nebraska and the NAMnest model
is suggesting damaging wind gust potential.

The POP forecast Thursday night is fairly generous. Some models like
the NAM12 and GFS indicate the cap will prevent storm activity along
and south of I-80 while the NAMnest, ECM and SREF develop storm
activity south to the interstate. The storm activity should be
mostly east of ncntl Nebraska by 12z Friday.

Other than isolated thunderstorms, the forecast is dry Friday
through Tuesday. The GFS has been suggesting storm activity may
develop this weekend. That model features return moisture farther
north into WY while the ECM would appear to be holding the return
moisture across KS and Colorado.

A large area of Canadian high pressure will build through the upper
Midwest and back into Nebraska next week. This should delay a return
to hot weather until after Tuesday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1236 AM CDT Wed Jun 9 2021

VFR conditions are expected through early morning Wednesday before
low-level stratus impacts LBF. Main concern over the next 6 hours
will be watching ongoing convection across western South Dakota
and the Nebraska Panhandle and the potential for either or both
lead to impacts at VTN and LBF respectively. Confidence is low in
either scenario but concern is greatest for VTN where more robust
convection to the northwest is turning to the southeast and may
approach between 07-09z, initially with a wind shift followed by
rain and possible thunderstorms. Will monitor closely for
amendments over the next few hours. For LBF, convection to the
west is weakening quickly and is expected to stay out of the
terminal. Low to mid-level stratus will build in around sunrise
for a few hours with low-end VFR to briefly MVFR conditions
expected before ceilings improve back to VFR for the afternoon.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...CDC
LONG TERM...CDC
AVIATION...NMJ
Hazardous weather outlook, Jun 9, 4:26 AM CDT, 13 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
426 AM CDT Wed Jun 9 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-100930-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
426 AM CDT Wed Jun 9 2021 /326 AM MDT Wed Jun 9 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TODAY AND TONIGHT.

Ongoing scattered thunderstorms will continue this morning for
portions of western and north central Nebraska. Though the threat
for severe weather is low, gusty winds, small hail, and brief
heavy rain will be possible in the stronger storms through the
late morning.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

Hot and humid weather Thursday afternoon will lead to heat index
values climbing into the upper 90s to near 100 degrees. The
highest of these values are expected across north central
Nebraska.

The threat for severe thunderstorms increases late Thursday
evening into early Friday morning for much of western and north
central Nebraska. The main concerns will be large hail, damaging
winds, and heavy rainfall with the area of highest confidence
being north of an Oshkosh to Curtis line.

Slight chances for thunderstorms exist Sunday and Monday. At this
time, the threat for severe weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Jun 9, 3:57 AM CDT, 42 minutes before
Special Weather Statement
National Weather Service North Platte NE
357 AM CDT Wed Jun 9 2021

NEZ005-008-090945-
Brown NE-Eastern Cherry NE-
357 AM CDT Wed Jun 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY AND
NORTHWESTERN BROWN COUNTIES UNTIL 445 AM CDT...

At 357 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Valentine, moving southeast at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Valentine, Johnstown, Wood Lake, Schlagel Creek State Wildlife
Management Area, Antelope Peak, Highway 97 crossing the Niobrara
River and Big Alkali Lake State Wildlife Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4275 10084 4294 10062 4266 9987 4227 10026
TIME...MOT...LOC 0857Z 309DEG 30KT 4276 10059

NMJ
Special weather statement, Jun 9, 4:39 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
439 AM CDT Wed Jun 9 2021

NEZ005-006-008-009-091045-
Brown NE-Eastern Cherry NE-Rock NE-Keya Paha NE-
439 AM CDT Wed Jun 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHERRY...NORTHERN
ROCK...BROWN AND KEYA PAHA COUNTIES UNTIL 545 AM CDT...

At 439 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Millboro to 9 miles
northwest of Johnstown to 11 miles southeast of Valentine National
Wildlife Refuge. Movement was southeast at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Ainsworth, Bassett, Springview, Long Pine, Newport, Johnstown,
Norden, Wood Lake, Burton, Hofeld Lake, Raven, Bobcat State Wildlife
Management Area, Willow Lake State Wildlife Management Area, Thomas
Creek State Wildlife Management Area, Mariaville, Pine Glen State
Wildlife Refuge, Antelope Peak, Mills, Brocksburg and Nets Peak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4290 9925 4241 9938 4208 9986 4209 9991
      4242 10054 4272 10021 4300 10013 4300 9926
TIME...MOT...LOC 0939Z 293DEG 23KT 4298 10004 4269 10013 4245 10040

NMJ

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 3:57 AM CDTSpecial Weather StatementLBFBrown48 min
Jun 9, 5:39 AM CDTSpecial Weather StatementLBFBoyd, Loup, Rock66 min
Jun 9, 2:21 PM CDTHeat AdvisoryLBFBlaine, Boyd, Brown, Chase, Cherry, Custer and 12 more30 hr

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.